MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS
Model Number 471171-15
Medical Device Problem Codes Thermal Decomposition of Device (1071); Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The micro bipolar forceps instrument was analyzed and failure analysis investigations did not replicate nor confirm the customer-reported complaint " teeth do not match".The instrument underwent an external visual inspection, which confirmed the absence of any issues related to bending.However, the instrument was found to have conductor wire insulation damage and yaw pulley thermal damage.The instrument was found to have damage to the conductor wire's insulation at the yaw pulley.There was no material missing and the conductor wires were not exposed.The conductor wire insulation was damaged, but the wire was not torn or fully broken.The instrument passed an electrical continuity test.Additionally, the instrument was found to have charring and localized melting at the yaw pulley.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.Field d6 is blank because the product is not implantable.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the teeth of the micro bipolar forceps instrument did not match.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
MICRO BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19630458
Report Number2955842-2024-16270
Device Sequence Number15651748
Product Code NAY
UDI-Device Identifier00886874121474
UDI-Public(01)00886874121474(10)K10220124
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471171-15
Device Catalogue Number471171
Device Lot NumberK10220124 0033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Initial Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose